Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Too high of a dose of Neurontin

pepper09ppepper09 Posts: 138
edited 06/11/2012 - 8:38 AM in Pain Medications
I have been on 1800 mg of Neurontin for about 3 months and it has taken care of nerve pain. But I think it is affecting my motor skills and balance. I've had bad balance for a few years, but it's worse. I have to hold on to rails going down the stairs and I can't walk in a straight line at work. No one has said anything yet. As I am typing this I can tell that I type slower. Also, my short term memory is gone. It also makes me VERY spacey and dense....I am so embarrassed sometimes. I've been given more responsibilities at work and I think I'm going to blow it because of this medication. I cut my 600 mg in 1/2 and I'm only taking 1/2 this morning, 1/2 at lunch and then 1 full one before bed. I need to taper off of this fast and hopefully I will get back to what is normal for me.

Anyone have experience with Neurontin and side affects? Or tapering off of Neurontin?
advertisement

Comments

  • Hello...I too have had weird side-effects from the Neurontin...it helps w/pain for sure, but I definitely feel loopy and unbalanced when I take more than 300 mg at one time, so I can't imagine how off you feel on 1800 mg! I am not to the point of being able to wean off of it yet, though. Just had micro-discectomy less than a week ago.

    Sounds like your surgeries didn't help much with pain, huh? Sorry to hear it..hope you get back to normal soon!
  • I didn't feel so loopy on 1/2 the dose today :)

    My fusion surgery was successful in that I can walk now without pain. I have nerve pain/sensation still, but nothing compared to the pain I had because of the bulged disc pressing against the nerve. I think the pain I felt a few months ago was just a flare up of the nerve, but with Neurontin, I just feel a sensation of that nerve.
  • Prior to my perm implant, i was taking 3600 mg of neurotin, 50 mg topamax,50mg amytripalene, 60mg cymbalta each day. I was in a constant fog, but had to push myself to make it through the day. I got off them them all cold turkey. Was a struggle but i did it. Since my implant is only taking care of 50% of my current pain, i will most likely need to add some meds to my regime. But never like i was before. I refuse to get back to that point.
  • Based on the known side effects of Neurontin, it is possible that what you are experiencing is coming from the Neurontin. However the safest thing to do, is to contact your doc and discuss the problems. If the doc agrees that the Neurontin is causing your problems, let him give you a titration schedule for getting off or down to a lower dose.

    It is never recommended to change medication doses without the guidance of your physician.

    "C"
  • Hi Pepper
    I'm one of the lucky ones. I get no side effects from neurotin, and I'm on a high dose of 3600mg a day. I love the stuff. It has taken away the bad inner nerve pain. I know lots of people experience memory lose, dizzyness, and a foggy feeling, so I feel blessed to have no side effect and pain help.
    Bobbi Jo
  • jlrfryejjlrfrye ohioPosts: 1,110
    I call it the dummy pill.lol. It also puts me in a fog and scattered brain. I try to take my highrst dose at evening when I am home and reduce my dose when I go to work. Even on my lowest doses I find stupid mistakes I have mad at work that I know I wouldnt be making if I wasnt on my meds. Thank god our system at work will kick back your work to you if something isnt correct. If it wasnt for that I would of lost my job by now.
    That being said the meds do bring much needed relief.
    Susan
  • You might try Lyrica - My doc replaced neurontin with Lyrica. (neurontin wasn't working for me and I was on max dosage with no side effects).

    Lyrica works well for my nerve pain and you take less pills. Only bummer is that Lyrica is not generic $$$.

    I work as a machinist and need all my motor skills so I can count to ten without using my toes.
advertisement
Sign In or Register to comment.